April 14, 2011
RECALL: Two Lots of Topamax RecalledOrtho-McNeil Neurologics announced a voluntary recall of two lots of Topamax (topiramate) 100mg tablets, 60-count bottles, because of an uncharacteristic odor thought to be caused by trace amounts of TBA (2,4,6 tribromoanisole). TBA is a byproduct of a chemical preservative sometimes applied to wood used in the construction of pallets on which products are transported and stored. While not considered to be toxic, TBA can generate an offensive odor and a very small number of patients have reported temporary gastrointestinal symptoms. The two lots of Topamax being recalled are Lot# 0KG110 and Lot# 0LG222.
Topamax is indicated as initial monotherapy in patients ≥10 years with partial onset or primary generalized tonic-clonic seizures; as adjunctive therapy for adults and pediatric patients ages 2−16 years with partial onset seizures, or primary generalized tonic-clonic seizures, and in patients ≥2 years with seizures associated with Lennox-Gastaut syndrome; and for adults for the prophylaxis of migraine headache.
Patients who have the recalled products in their possession should stop using them immediately and contact their healthcare provider if they experience any adverse effects that may be associated to the product.
For more information call (866) 536-4398 or visit www.topamax.com.